Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Aug 28, 2025, 4:54 AM CDT for Sumner County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2025, 4:54 AM CDT (09:54 UTC)
- Expired
- Aug 28, 2025, 8:27 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:59 AM CDT, 2 hours 55 minutes earlier. Its key messages:
- Thunderstorms with heavy rainfall will continue this morning; flash-flooding possible
- Additional showers and storms possible this weekend into next week
- The stretch of below-normal temperatures will continue through the weekend and into next week
Area forecast discussion, Aug 28, 1:59 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Wichita KS 159 AM CDT Thu Aug 28 2025 .KEY MESSAGES... - Thunderstorms with heavy rainfall will continue this morning; flash-flooding possible - Additional showers and storms possible this weekend into next week - The stretch of below-normal temperatures will continue through the weekend and into next week && .DISCUSSION... Issued at 154 AM CDT Thu Aug 28 2025 As of 2 AM Thursday morning, multiple focal points for convection are ongoing across portions of central and southern KS. The most impactful for our area is a LLJ convergence zone from Barton County through eastern Harper County. Slow-moving thunderstorms are anchored along this axis with storm motions to the east around 10 mph. Though, latest radar trends suggest storms across Reno County are beginning to propagate more southeastward. This is more-parallel to the convergence zone and increases the potential for training convection and flash-flooding. MRMS 1 hour rainfall estimates suggest anywhere from 1 to 2" of rainfall is common. This zone is likely to gain additional forcing for ascent from a passing MCV across west-central KS. All of that to say, the forecast remains on track with widespread 1-3" expected across central, south-central, and southeast KS. Locally higher amounts are expected, especially within this axis across portions of Barton, Rice, McPherson, Reno, Harvey, Sedgwick, and Butler counties. The second area of convection is ongoing across portions of northwest OK and southwest KS. This is on the nose of a 35-40 kt LLJ. This convergence axis may extend into south-central KS later this morning with the potential for additional showers and storms. Again, the main concern will be heavy rainfall and flash-flooding. Broad low-level WAA will continue into the early afternoon hours across most of the area. As such, scattered showers will remain possible into the afternoon. The WAA pattern will weaken throughout the afternoon and evening, ending rain chances by the evening hours. Persistent low clouds and occasional showers will hold temperatures in the upper 60s or low 70s this afternoon. Beyond Thursday, shortwave midlevel ridging will spill into the Plains, allowing temperatures to inch closer to 80, though still below normal for late August. The next potential for rainfall arrives late Saturday into Sunday as a weak perturbation ejects into the Plains. The active weather pattern may persist into next week as northwesterly flow remains parked across the Plains with perturbations ejecting from the northern Plains. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1048 PM CDT Wed Aug 27 2025 Poor aviation conditions will prevail across the region during the overnight and morning hours on Thursday with LIFR/IFR cigs and widespread showers/storms with heavy rain at times. The low clouds will linger across the region and gradually rise into the IFR category by the afternoon. Showers and storms will shift east of southeast Kansas by around 12pm with residual low clouds remaining over the region. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for KSZ048>053- 067>072-082-083-092>096-098>100. && DISCUSSION...BRF AVIATION...CDJ
Hazardous weather outlook, Aug 28, 3:33 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 333 AM CDT Thu Aug 28 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290845- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 333 AM CDT Thu Aug 28 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Numerous showers and thunderstorms will continue across most of the area this morning. Showers and storms will decrease in coverage this afternoon and evening. The primary hazard includes heavy rainfall which may lead to flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional showers and storms are possible again this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 1:11 AM CDT | Areal Flood Warning | ICT | Reno | 10 hr |
| Aug 28, 2:57 AM CDT | River Flood Warning | ICT | Sumner | 6 hr |
| Aug 28, 4:04 AM CDT | Areal Flood Warning | ICT | Cowley, Kingman, Reno, Sedgwick, Sumner | 7 hr |
| Aug 28, 5:33 AM CDT | Areal Flood Warning | ICT | Chautauqua, Montgomery | 8 hr |
| Aug 28, 6:27 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 4 hr |
| Aug 28, 1:52 PM CDT | River Flood Warning | ICT | Cowley, Sumner | 18 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.